MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-35
Medical Device Problem Codes Physical Resistance (2578); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The flow diverter was found stuck within the distal segment of the catheter.Approximately 1.0 cm of the tip coil was found partially deployed outside of the catheter tip; and the remaining segment of the tip coil along with the flow diverter was inside distal segment of the catheter.It is possible that the severe vessel tortuosity may have contributed to the reported; subsequently causing the device to become damaged and stuck within the catheter.Based on the condition of the returned device, it appears that excessive force was used.Per our instructions for use (ifu), the user should: discontinue delivery of the device if high force or excessive friction is encountered during delivery.Identify the cause of the resistance and remove device and microcatheter simultaneously.Advancement of the ped against resistance may result in device damage or patient injury.Never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.If the cause cannot be determined, withdraw the catheter.Movement of the micro catheter against resistance may result in damage to the micro catheter, or the vessel.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.
 
Event or Problem Description
Medtronic received report that during the cerebral aneurysm, size: 18mm / flow diversion procedure, the physician delivered the flow diverter through the microcatheter, and tried to open the flow diverter.However, the tip of the flow diverter did not open.The flow diverter was also reported to have become stuck and only 10mm to 15mm of the flow diverter was deployed from the microcatheter, and the rest could not be push out.New devices were used to complete the procedure.The anatomy was slightly severe and the vessel was medium in size diameter.No patient injury occurred.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6429551
Report Number2029214-2017-00213
Device Sequence Number602689
Product Code OUT
UDI-Device Identifier00847536016569
UDI-Public00847536016569
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2019
Device Model NumberPED-450-35
Device Lot NumberA255715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer03/01/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR